Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Augmentin

(4 Posts)
QueenOfCats Mon 11-Feb-13 21:25:16

Have been on this since Friday evening for infected salivary gland, but I feel awful.

I have a stomach ache, I feel constantly nauseous and I don't want to eat. I keep running to the loo - bowels are slightly loose.

I have stopped taking it after this mornings dose - when will I feel better? Should I ring the Gp for a different antibiotic?

Thanks

HavingALittleFaithBaby Tue 12-Feb-13 07:56:00

Have you completed the course? Some antibiotics do upset stomachs (I had to stop taking erythromycin for similar reasons). If you're still due to take more, I'd contact your GP to say you need a different one. If you've finished the course, I'd just mention it to your GP next time you go that you think you're sensitive to that antibiotic.

It's worth taking a probiotic to help regulate your gut again when taking antibiotics and now that you've stopped. It should settle down in a few days now you've stopped them.

QueenOfCats Tue 12-Feb-13 13:54:02

Thanks for your reply smile

I hadn't finished the course, no. Feeling better today do I'm sure it was that.

Did as you suggested and spoke to the Gp who said I had been given a high dose, so he has prescribed 4 days worth at a lower dose, and given me something for the horrible nausea.

Thanks again thanks

HavingALittleFaithBaby Tue 12-Feb-13 21:34:12

Sounds like a good plan. Glad you've got a clear treatment plan sorted and hope you feel better soon smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now